MAUDE Adverse Event Report: K2M, INC. MESAMINI 90 SCREW; SIZE 4.0X32 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. MESAMINI 90 SCREW; SIZE 4.0X32 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 1101-04032F
Medical Device Problem Codes Material Separation (1562); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return status of the device is unknown.
 
Event or Problem Description
A physician reported that a two screws, "fractured from the head," post-operatively.The patient has undergone revision surgery.This report will capture the second of two screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: b.2.Has been populated to reflect "required intervention.".
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per mesa surgical technique: potential adverse events: 1.Adequately instruct the patient.Postoperative care and the patient's ability and willingness to follow instructions are two of the most important aspects of successful healing.2.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.3.Metallic implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing, it can actually increase the risk of refracture in an active individual.The surgeon should weigh the risks versus benefits when deciding whether to remove the implant.Implant removal should be followed by adequate postoperative management to avoid refracture.4.Periodic x-rays for at least the first year postoperatively are recommended for close comparison with postoperative conditions to detect any evidence of changes in position, nonunion, loosening, and bending or cracking of components.With evidence of these conditions, patients should be closely observed, the possibilities of further deterioration evaluated, and the benefits of reduced activity and/or early revision considered.Exact cause cannot be confirmed.Potential causes include user error during initial surgery, patient performs high activity level or patient experiences fall/ trauma.No further investigation for this event is possible at this time as no devices and insufficient information was received by stryker.H3 other text : status and location of the device is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information indicates there is not a second device associated with this patient.The event is captured in mfr 3004774118-2020-00204.
 
Event or Problem Description
A physician initially reported that a two screws, "fractured from the head," post-operatively.This report had capture the second of two screws.Additional information was received which indicated the event relating to this patient involved only one device (captured in mfr 3004774118-2020-00204).

Brand Name
MESAMINI 90 SCREW; SIZE 4.0X32 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10507944
Report Number3004774118-2020-00203
Device Sequence Number3546162
Product Code NKG
UDI-Device Identifier10888857014374
UDI-Public10888857014374
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K153370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1101-04032F
Device Catalogue Number1101-04032F
Device Lot NumberAVNL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer08/11/2020
11/30/2020
01/08/2021
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date11/10/2020
12/17/2020
01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient Weight14